C. BOTET, M.D.; J. GRAU, M.D.; P. BENITO, M.D.; J. COLL, M.D.; J. VIVANCOS, M.D.
To the editor: Leier and colleagues (1) have recently reported on the cardiovascular effects of ophthalmic timolol, a beta-adrenergic blocker commonly used to treat chronic glaucoma. We report a case of respiratory arrest that occurred after a first dose of timolol.
A 62-year-old woman allergic to penicillin and aspirin had a 46-year history of extrinsic asthma with multiple exacerbations in relation to seasonal environmental conditions that were usually treated with albuterol aerosols. At age 26, she had retinal detachment of the right eye and subsequent amaurosis. A few days before the current hospitalization, the diagnosis of glaucoma was established and
Learn more about subscription options.
Register Now for a free account.
BOTET C, GRAU J, BENITO P, COLL J, VIVANCOS J. Timolol Ophthalmic Solution and Respiratory Arrest. Ann Intern Med. 1986;105:306–307. doi: 10.7326/0003-4819-105-2-306_2
Download citation file:
Published: Ann Intern Med. 1986;105(2):306-307.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only